Hail, Pittsburg
- When
- March 24, 6:22 PM CST
- Where
- Pittsburg County, 4 mi NE of Ashland
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.400, -96.400
41 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 24, 5:50 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 550 PM CST THU MAR 24 2005 .MESOSCALE DISCUSSION... FOR INTERESTS IN PITTSBURG...PUSHMATAH AND CHOCTAW COUNTY MONITORING THE SUPERCELL CROSSING THE RED RIVER INTO MARSHALL COUNTY OKLAHOMA...0 TO 6 KM SHEAR OF 60 KNOTS OF STORM-RELATIVE HELICITY CALCULATED TO THE LCL OF -100 M2/S2 WOULD SUPPORT AN ANTICYCLONIC CIRCULATION WITH INFLOW ON THE NORTH SIDE OF THE CELL. SPOTTER POSITIONS WILL HAVE TO BE ADJUSTED ACCORDINGLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CST THU MAR 24 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CST THU MAR 24 2005
...SEVERE THUNDERSTORMS POSSIBLE ACROSS EASTERN OKLAHOMA AND WEST
CENTRAL AND NORTHWEST ARKANSAS THIS AFTERNOON AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....WEST OF A MIAMI TO FORT SMITH LINE
ONSET....LATE AFTERNOON
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
ARKANSAS.
ONSET...LATE AFTERNOON.
FIRE WEATHER DANGER.
RISK...LIMITED...DRYWIND INDEX=0.26.
AREA...ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
ARKANSAS.
ONSET...AFTERNOON.
DISCUSSION...
SURFACE LOW PRESSURE WAS LOCATED OVER NORTHWEST OKLAHOMA EARLY THIS
AFTERNOON. SOUTHERLY WINDS ASSOCIATED WITH THIS SYSTEM WERE
CONTINUING TO DRAW MOISTURE NORTHWARD INTO THE AREA...AND DEW POINTS
WILL CLIMB INTO THE 50S THROUGH THE REMAINDER OF THE AFTERNOON. A
DRYLINE WILL ALSO CONTINUE TO DEVELOP AND BECOME BETTER DEFINED
EXTENDING SOUTHWARD FROM THE SURFACE LOW GENERALLY IN THE VICINITY
OF THE I-35 CORRIDOR.
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE
LATE THIS AFTERNOON IN A NARROW BAND OF MOIST UNSTABLE AIR.
ALTHOUGH THE DEPTH OF THE MOISTURE REMAINS SOMEWHAT IN QUESTION...
DEEP LAYER SHEAR PROFILES SUGGEST THAT ANY STORMS THAT DEVELOP WOULD
HAVE THE POTENTIAL TO BE SUPERCELLULAR...WITH A POSSIBILITY OF
TORNADOES LATE THIS AFTERNOON AND EARLY THIS EVENING.
BY LATER THIS EVENING A WARM FRONT WILL BE NEAR THE INTERSTATE 40
CORRIDOR. STORMS WILL BECOME INCREASINGLY ELEVATED DURING THE
EVENING...AND EXPAND IN COVERAGE ACROSS FAR NORTHEAST OKLAHOMA AND
SPREAD ACROSS NORTHWEST ARKANSAS OVERNIGHT. STEEP MID LEVEL LAPSE
RATES WILL LIKELY PROVIDE A LARGE HAIL THREAT. STORMS WILL END
DURING THE OVERNIGHT HOURS AS THE LOW PRESSURE SYSTEM MOVES OUT OF
THE AREA.
IN ADDITION TO THE SEVERE WEATHER THREAT...SOUTH WINDS AND
TEMPERATURES WARMING INTO THE 60S AND 70S HAVE LED TO WORSENING
FIRE WEATHER CONDITIONS ACROSS THE AREA THIS AFTERNOON.
HOWEVER...THE INCREASING LOW LEVEL MOISTURE WILL ALSO HELP TO
ALLEVIATE THESE CONDITIONS SOME.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
THROUGH THE EVENING HOURS ACROSS THE ENTIRE AREA. ALL INTERESTS
SHOULD CONTINUE TO MONITOR LATER FORECASTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
IT NOW APPEARS THAT THE FRONT WILL BE SOUTH OF THE AREA FRIDAY...
KEEPING THE THREAT OF THUNDERSTORMS SOUTH AND EAST OF THE AREA. AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE AREA OVER THE
WEEKEND...CAUSING WIDESPREAD RAIN TO DEVELOP SATURDAY INTO SATURDAY
NIGHT. SUFFICIENT ELEVATED INSTABILITY WILL BE PRESENT FOR A FEW
EMBEDDED THUNDERSTORMS OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...BUT ARE NOT EXPECTED TO BE SEVERE. ANOTHER UPPER SYSTEM
WILL MOVE TOWARD THE AREA BY MID WEEK...BRINGING THE NEXT CHANCE OF
THUNDERSTORMS TUESDAY AND WEDNESDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CST THU MAR 24 2005
ARZ002-011-242215-
CARROLL AR-MADISON AR-
330 PM CST THU MAR 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL AND MADISON
AT 330 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALABAM...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...DENVER...OSAGE...GREEN FOREST...
DRYFORK...DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...
RULE...COIN...FORUM...MARBLE AND ALABAM.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 537 PM CST THU MAR 24 2005 OKZ049-053>076-250700- ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK- DELAWARE OK-HASKELL OK-LATIMER OK-LE FLORE OK- MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE OK- OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK-TULSA OK- WAGONER OK-WASHINGTON OK- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 1 AM CST FOR THE FOLLOWING AREAS IN OKLAHOMA THIS WATCH INCLUDES 25 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE MUSKOGEE OKFUSKEE SEQUOYAH IN NORTHEAST OKLAHOMA ADAIR CRAIG CREEK DELAWARE MAYES NOWATA OKMULGEE OSAGE OTTAWA PAWNEE ROGERS TULSA WAGONER WASHINGTON IN SOUTHEAST OKLAHOMA CHOCTAW HASKELL LATIMER LE FLORE MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF...CHOUTEAU...CHECOTAH...EUFAULA... CLAREMORE...CATOOSA...SALLISAW...JAY...HUGO...TAHLEQUAH... STIGLER...NOWATA...OKEMAH...MUSKOGEE...STILWELL...MARIETTA... WESTVILLE...TULSA...WAGONER...COWETA...BARTLESVILLE...MCALESTER... ANTLERS...CLAYTON...POTEAU...WILBURTON...PAWHUSKA...OKMULGEE... HENRYETTA...PAWNEE...MIAMI...VINITA AND SAPULPA
The Tulsa radar (KINX), 79 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
41 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Penny size hail fell 2 miles west of Hollow.
Quarter size hail fell near the intersection of Peoria and 61st Street South.
Quarter size hail fell at the KOTV studio in downtown Tulsa.
Penny size hail was reported at the National Weather Service office near the intersection of Highway 169 and 11th Street in Tulsa.
Quarter size hail was reported near the intersection of 145th East Avenue and 21st Street North in the northeast part of Tulsa.
Quarter size hail was reported near the intersection of Interstate 44 and Sheridan Avenue in the city of Tulsa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439968, 5439969, 5439970, 5439971, 5439980, 5439972, 5439973, 5439974, 5439975, 5439976, 5439977, 5439978, 5439979, 5439981, 5439982, 5439983, 5439984, 5439985, 5440056, 5440057, 5440684, 5440685, 5440686, 5440687, 5440688, 5440689, 5440691, 5440690, 5440692, 5440694, 5440693, 5440695, 5440696, 5440697, 5440698, 5440699, 5440700, 5440701, 5440702, 5440703, and more.